Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Taking bactrim for UTI. Does it affect Nexplanon birth control implant?

DOCTOR OF THE MONTH - Dec 2012
Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1704 Questions
Question
On bactrim for uti. Does it affect Nexplanon birth control implant
Posted Fri, 20 Sep 2013 in General Health
 
 
Answered by Dr. Nsah Bernard 38 minutes later
Brief Answer:
It does not

Detailed Answer:
Hello,

Thanks for posting on XXXXXXX

There is no known drug interaction between bacterim and nexplanon birth control. I usually place my patients on bactrim even if they are on nexplanon and I have never had any effect related to interaction between the two. I personally think they are safe and the manufacturers of both medication do not indicate any interactions either.
How ever, if in any doubt, it is best to talk to your actual prescribing physician.

Hope this helps and wish you the best.
Dr. Nsah
Above answer was peer-reviewed by
 
Follow-up: Taking bactrim for UTI. Does it affect Nexplanon birth control implant? 7 minutes later
hi even if its the generic brand I should be fine? I was put on sulfameth/trimethoprim due to my insurance
 
 
Answered by Dr. Nsah Bernard 11 hours later
Brief Answer:
it has no problem

Detailed Answer:
I do not think with my experience that it has any issues.

Regards
Dr. Nsah
Above answer was peer-reviewed by
 
Follow-up: Taking bactrim for UTI. Does it affect Nexplanon birth control implant? 20 minutes later
Great! thank you so much
 
 
Answered by Dr. Nsah Bernard 31 hours later
Brief Answer:
your welcome

Detailed Answer:
I am glad to know that the information I provided could help you and please feel free to write back anytime.

Dr. Nsah
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor